I had the mirena placed a little over 4 years ago. My uterus is tilted backwards (most tilted uterus' are forward) so upon placing it we ran into some complications. My cervix was accidentally "clipped" by the doctor, after a bit of a struggle I was told that it was in the correct spot and I was good to go. My periods stopped for about 4 months then they came back quite regularly. No change in flow or symptoms. I have had regular periods for about 3 1/2 years with the mirena in place. Every time I went to a checkup they felt the strings and said everything was normal. Yesterday I went to a new OBGYN & asked to have my mirena removed. At first the doc thought the mirena was still in the correct place because he could feel the strings like normal. Then he did a vaginal ultrasound & seen that my mirena was not placed correctly at all. In fact, for the last 4 years, I have been having unprotected sex with my partner (only one) & never had any form of working birth control. Since it was never in the right place, it never prevented me from becoming pregnant... So the doctor removed it. Immediately after removal I started to feel a migraine coming on. By the time I left his office it was a full blown migraine. Once I returned home I started to feel very tired, could barely keep my eyes open, some spotting, had this throbbing migraine, some nausea along with vomiting twice & a bit of anxiety. Today I woke up with a slight head ache still & a bit of clotting. Also, while the mirena was in me, I started to get symptoms of BV. Doctor gave me flagyl pills at the appointment yesterday & said it should clear up within 7 days. I guess I'm just wondering, is the clotting/bleeding normal? I understand that some woman do not have normal periods while using mirena so once it's removed they have to shed the blood that was held in the uterus. But I, on the other hand, did have normal periods. So I don't see a reason for any "shedding". Also, does anybody know roughly about how long the other side effects should last? Are they just my body "withdrawing" from all the hormones I was recieving from the mirena? My doctor did not mention any of these after effects to me. Actually, all he said is that I should be feeling MUCH better after getting it removed since it was never in the correct spot and quite uncomfortable the whole 4 years. I did call today to ask for more information about this but unfortunately he was out of the office. Any help or reccomendations for relieving some of these symptoms is greatly appreciated, thanks in advance!!
No responses have yet been posted. Add your response to this question.
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Mirena - my iud shifted during sex and I had to get it removed and I switched to the depo. ive only?
Posted 29 Dec 2014 • 1 answer
Posted 17 Feb 2015 • 2 answers
Posted 22 Aug 2015 • 2 answers
Posted 3 Oct 2016 • 0 answers
I got my Implanon removed three months ago and I felt the symptoms of being pregnant but tests show?
Posted 15 Nov 2016 • 1 answer